MAUDE Adverse Event Report: BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BD INSYTE¿ AUTOGUARD¿ BC SHIELDED IV CATHETER; INTRAVASCULAR CATHETER

BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BD INSYTE¿ AUTOGUARD¿ BC SHIELDED IV CATHETER; INTRAVASCULAR CATHETER
Catalog Number 381454
Medical Device Problem Code Material Frayed (1262)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/05/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that 10 bd insyte¿ autoguard¿ bc shielded iv catheters' tips frayed upon meeting resistance during use.The following information was provided by the initial reporter: "we have had an issue over the last few days with 16 gauge short ivs blowing.When looking at them today the catheter tip frays easily when it meets any kind of resistance.The 16 longs and the ivs that anesthesia uses (that do not allow blood return upon insertion) do not have the same issue.Additional information: i was here on wednesday when we noticed the issue and personally inspected two 16g ivs.The iv catheter tip is fraying when it meets resistance which is causing the vessels to blow during insertion.We had this happen with at least 10 on wednesday.".
 
Additional Manufacturer Narrative
H.3.A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that 10 bd insyte¿ autoguard¿ bc shielded iv catheters' tips frayed upon meeting resistance during use.The following information was provided by the initial reporter: "we have had an issue over the last few days with 16 gauge short ivs blowing.When looking at them today the catheter tip frays easily when it meets any kind of resistance.The 16 longs and the ivs that anesthesia uses (that do not allow blood return upon insertion) do not have the same issue additional information: i was here on wednesday when we noticed the issue and personally inspected two 16g ivs.The iv catheter tip is fraying when it meets resistance which is causing the vessels to blow during insertion.We had this happen with at least 10 on wednesday.".
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: d10: device available for eval yes, d10: returned to manufacturer on: 18-may-2023.H6: investigation summary our quality engineer inspected the representative samples submitted for evaluation.Bd received six sealed 16ga x 1.16in.Insyte autoguard units from lot number 1328517.A penetration and drag test was performed on all units and all units met specifications.The catheters were visually inspected, and leak tested where all units passed inspection.The returned units provided for evaluation met and performed per the required manufacturing specifications.There was no physical/mechanical evidence to confirm and support a manufacturing process related issue for the failures stated in your report.A device history record review showed no non-conformances associated with this issue during the production of this batch.

Brand Name
BD INSYTE¿ AUTOGUARD¿ BC SHIELDED IV CATHETER
Common Device Name
INTRAVASCULAR CATHETER
Manufacturer (Section D)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer (Section G)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8448235433
MDR Report Key16841909
Report Number1710034-2023-00457
Device Sequence Number12639494
Product Code FOZ
UDI-Device Identifier00382903814541
UDI-Public00382903814541
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K201075
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/21/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date10/31/2024
Device Catalogue Number381454
Device Lot Number1328517
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/07/2023
Supplement Date Received by Manufacturer06/21/2023
Initial Report FDA Received Date05/01/2023
Supplement Report FDA Received Date07/10/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/30/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown